Nocardiosis in a renal transplant patient with testicular and brain involvement


Hizel K., Caglar K., Yilmaz F., Aktas F., Kustimur S.

JOURNAL DE MYCOLOGIE MEDICALE, cilt.12, sa.4, ss.190-192, 2002 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 12 Konu: 4
  • Basım Tarihi: 2002
  • Dergi Adı: JOURNAL DE MYCOLOGIE MEDICALE
  • Sayfa Sayıları: ss.190-192

Özet

We describe a case of disseminated nocardiosis due to Nocardia asteroides with testicular and brain involvement in a renal transplant patient. He had received cyclosporin and prednisone for a long time. At the time of addition a cavitary lesion was seen on his chest film, but microscopic examination and culture of the sputum was normal. During hospitalization multiple lesions of abscesses were detected in his testes. A few days later he developed mental confusion and lost his consciousness. Magnetic resonance imaging of the brain revealed abscess formation and Nocardia asteroides was isolated from this lesion. Despite the stereotactic drainage of the lesion and therapy with trimethoprim+sulphamethoxazole and meropenem according to the antibiotic sensitivity test, the patient died on the day of thirty.